Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Am I pregnant with stomach cramps? Had PCOS. Take duphaston?

I had my last period on 22nd August 2012 which lasted until 28th of that month. However, I was on the pill and when I stopped this period occurred. My normal period was on the 3rd of August and ended on 8th. I had started taking the pill on 3rd but stopped on the 18th without completing the 21 day cycle because I was having some unpleasant spotting during ovulation , so I consulted a GP and she said I could stop taking it straight away. As soon as the second period ended in August on 28th, I had protected sex (my partner used a condom). I was supposed to have got my period around the 20th or 22nd of September, but it still hasn t shown up. What are the chances of me being pregnant? My periods follow a normal cycle between 25 and 28 days usually and this is the first time since I had been diagnosed with PCOS that the irregularity occurred. I also have been having some PMS-related stomach cramps since 18th September, which I usually get when I am about the start my period or when menstruating. Is it likely that I am pregnant? In order to deal with the PMS issues, I asked my doctor to prescribe medication , and she gave me Duphaston and asked to take it from 23rd to 27th September and 4-5 days after that I should get my period. Is there anything I need to worry about?
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Your menstrual cycles were regular 28 days cycle as you were on hormonal pills. In PCOD, the cycles are irregular due to hormonal imbalance. The 28 day pills would have regularized the menstrual cycle by correcting the hormonal imbalance.

Since you had protected sex during safe period, the chances of pregnancy are minimal. The delay in period may be due to PCOD and may not be due to conception. However to be sure, you can rule out pregnancy through urine and blood tests.

Duphaston is Dihydrogesterone, a progesterone which results in withdrawal bleeding in 5 to 7 days. If your period is delayed even after taking Duphaston, it means that your estrogen levels are less than normal, as Duphaston is effective only on an estrogen primed uterus.

I hope this is helpful to you.
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor